Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 34, NWS Melbourne, FL

June 8, 2014Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 8, 2014, 6:37 PM EDT for Osceola County, Florida. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2014, 6:37 PM EDT (22:37 UTC)
Expired
Jun 8, 2014, 7:30 PM EDT
In force
53 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:00 PM EDTTSTM WND DMG3 E East Lake Toho, FLOSCEOLA FIRE RESCUE REPORTED POWER LINES DOWN AT INTERSECTION OF WIGGINS RD. AND JONES ROAD, AND ALSO ON RUNMMEL ROAD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WUUS52 KMLB 082237
SVRMLB
FLC097-082330-
/O.NEW.KMLB.SV.W.0034.140608T2237Z-140608T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
637 PM EDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OSCEOLA COUNTY IN FLORIDA

* UNTIL 730 PM EDT.

* AT 634 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AUSTIN TINDALL PARK...OR NEAR NARCOOSSEE...AND MOVING SOUTH AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  EAST LAKE TOHO...SAINT CLOUD AND HARMONY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2835 8129 2835 8114 2802 8103 2801 8135
TIME...MOT...LOC 2237Z 354DEG 13KT 2834 8123

$$



BRAGAW
3 follow-up statements
625 
WWUS52 KMLB 082254
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
654 PM EDT SUN JUN 8 2014

FLC097-082330-
/O.CON.KMLB.SV.W.0034.000000T0000Z-140608T2330Z/
OSCEOLA-
654 PM EDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL OSCEOLA COUNTY...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NARCOOSSEE...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
GROVE...SAINT CLOUD...ALLIGATOR LAKE...HARMONY AND FOREVER FLORIDA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2835 8129 2835 8114 2802 8103 2801 8135
TIME...MOT...LOC 2254Z 354DEG 13KT 2828 8122

$$



BRAGAW
649 
WWUS52 KMLB 082317
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
717 PM EDT SUN JUN 8 2014

FLC097-082330-
/O.CON.KMLB.SV.W.0034.000000T0000Z-140608T2330Z/
OSCEOLA-
717 PM EDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL OSCEOLA COUNTY...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ALLIGATOR LAKE...OR NEAR SAINT CLOUD...MOVING SOUTH AT
15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARMONY
AND FOREVER FLORIDA.

LAT...LON 2835 8129 2835 8114 2802 8103 2801 8135
TIME...MOT...LOC 2317Z 354DEG 13KT 2820 8121

$$



BRAGAW
470 
WWUS52 KMLB 082328
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
728 PM EDT SUN JUN 8 2014

FLC097-082338-
/O.EXP.KMLB.SV.W.0034.000000T0000Z-140608T2330Z/
OSCEOLA-
728 PM EDT SUN JUN 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSCEOLA COUNTY WILL
EXPIRE AT 730 PM EDT...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE 
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 2835 8129 2835 8114 2802 8103 2801 8135
TIME...MOT...LOC 2328Z 354DEG 13KT 2816 8121

$$





BRAGAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 8, 3:30 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT SUN JUN 8 2014

.DISCUSSION...

...SCATTERED STORMS THROUGH THIS WEEK...

...FAVORABLE BOATING CONDITIONS EXPECTED OVER THE ATLANTIC...

CURRENT-TONIGHT...LOCAL SEA BREEZES MAKING INLAND PROGRESS...WITH
THE WCSB MAKING A LITTLE FASTER INLAND PUSH NORTH OF TAMPA. AS
ANTICIPATED...ONSET OF CONVECTION WAS EARLIER AND HAS BEEN MORE
ACTIVE THAN THE LAST SEVERAL DAYS..THOUGH MAINLY OVER THE FAR
NORTHERN AND FAR SOUTHERN CWA. EXPECT ACTIVITY TO INCREASE AND
CONCENTRATE ACROSS THE INTERIOR COUNTIES...WITH SOME STORMS
REACHING NEAR/A LITTLE EAST OF I-95...MAINLY VOLUSIA/BREVARD
COS GIVEN THE NNW TO NRLY STEERING WINDS. ZFP TO BE RUN/SENT WITH
PRE-FIRST PD ONCE AGAIN.

MONDAY...MID LVL RIDGE WILL SLIDE EAST FROM THE ERN GULF ACROSS
SRN GA/NORTHERN FL WITH A WEAK SW-NE ORIENTED VORT LOBE LINGERING
ACROSS THE SRN HALF OF FL. SUFFICIENTLY MOIST AIR (PWATS 1.8/1.9")
COUPLE WITH VERY LIGHT S-SW SURFACE WINDS AND H85-H50 MEAN STEERING
FLOW OUT OF THE NNE-NE AT NEAR 10KT SHOULD FAVOR THE SOUTH INTERIOR
FOR HIGHEST POPS (50) TAPERING BACK TO 40 FARTHER NORTH AND 30 ALONG
THE COAST. MAX TEMPS AROUND 90 NEAR THE COAST AND L90S INLAND.

TUE-WED...BOTH THE GFS AND ECM LIFT A WEAK MID LVL TROUGH NORTHWARD
ACROSS THE EASTERN GOMEX AND FL PENINSULA TUE-TUE NIGHT...DAMPENING
IT OUT AHEAD OF MORE SIGNIFICANT SHORT WAVE TROUGH ACROSS THE MS
VALLEY. MOISTURE REMAINS DEEP ENOUGH TO SUPPORT HIGH END SCATTERED
POPS MAINLY AFTERNOON STORMS FOR BOTH DAYS HIGHS REMAIN NEAR CLIMO.

THU-SAT (MODIFIED PREV)...12Z GFS CONTINUES TO ADVERTISE WELL
DEVELOPED DEEP LAYER CLOSED LOW/TROUGH MOVING NORTH FROM THE NWRN
CARIBBEAN INTO THE EASTERN GOMEX. GIVEN THE MODELS INSISTENCE ON
MAKING SOMETHING OUT OF (ALMOST) NOTHING IN THAT AREA FOR THE BETTER
PART LAST TWO WEEKS...NOT BUYING INTO THIS SCENARIO. THE ECMWF DOES
INDICATES HEALTHY MOISTURE LEVELS AND SW FLOW AHEAD OF THE NEXT
TROUGH MOVING TWD THE EAST COAST TO START THE WEEKEND...ESPEC THU
AND FRI. WILL HAVE POPS IN THE 40 PCT RANGE FOR NOW FOR LATE WEEK
WITH HIGHS IN THE UPPER 80S TO AROUND 90 COAST TO THE LOWER 90S FOR
THE INTERIOR.

&&

.AVIATION...THUS FAR SCT CELLS HAVE MISSED THE VRB-SUA CORRIDOR TO
THE WEST...AND HAVE SKIRTED LEE-DAB-MLB. MAY WIND UP NEEDING 2HR
TEMPO GROUPS FOR SFB-LEE-MCO-ISM AREA IN ANOTHER HOUR OR TWO.

&&

.MARINE...MON-FRI...WINDS WILL MAINLY BE LIGHT S-SW UP TO AROUND
10 KNOTS AND BECOMING SE EACH AFTERNOON NEAR THE COAST WITH SEA
BREEZE. SEAS 1-2 FT NEAR SHORE TO 2-3 FT OFFSHORE INTO LATE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  91  73  89 /  20  30  20  50
MCO  73  93  74  92 /  30  40  20  50
MLB  74  89  75  89 /  20  30  20  50
VRB  71  90  74  89 /  20  30  20  50
LEE  74  93  75  92 /  30  40  20  50
SFB  75  94  76  93 /  30  40  20  50
ORL  76  93  77  93 /  30  40  20  50
FPR  70  89  72  89 /  20  30  20  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST/AVIATION...CRISTALDI
RADAR/IMPACT WX....MOSES
Hazardous weather outlook, Jun 8, 11:03 AM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1103 AM EDT SUN JUN 8 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-082000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1103 AM EDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE EARLY
TO MID AFTERNOON HOURS ALONG LOCAL LAKE AND SEA BREEZES. STORMS
ARE INITIALLY EXPECTED TO FORM ALONG AN OUTFLOW BOUNDARY CURRENTLY
PUSHING INTO LAKE AND VOLUSIA COUNTIES...WITH COVERAGE INCREASING
THROUGH THE LATE AFTERNOON AND EVENING HOURS ALONG LOCAL SEA
BREEZE AND BOUNDARY INTERACTIONS.

STORMS WILL MOVE TO THE SOUTH-SOUTHEAST AT 10 TO 15 MPH. FREQUENT
LIGHTNING STRIKES...GUSTY WINDS UP TO 45 MPH...SMALL HAIL AND
BRIEF HEAVY DOWNPOURS WILL ACCOMPANY STRONGER STORM CELLS.

.FLOOD IMPACT...
VERY HEAVY DOWNPOURS CAN BE EXPECTED AS STORMS PASS OVER EAST
CENTRAL FLORIDA THIS AFTERNOON AND EVENING. SOME LOCATIONS MAY
HAVE FLOODING OF LOW LYING OR POORLY DRAINED AREAS WITH RAINFALL
TOTALS OF ONE TO THREE TO FOUR INCHES LOCALLY.

.RIP CURRENT IMPACT...
A SMALL BUT PERSISTENT EAST SWELL WILL KEEP A MODERATE RISK OF
RIP CURRENTS AT THE BEACHES TODAY. CHECK WITH LIFEGUARDS ABOUT
LOCAL OCEAN HAZARDS BEFORE ENTERING THE SURF ZONE.

.MARINE THUNDERSTORM GUST IMPACT...
STORMS WILL MOVE TO THE SOUTH-SOUTHEAST AT 10 TO 15 MPH
TODAY...WHICH WILL BRING ACTIVITY OVER LOCAL INLAND LAKES AND
WATERWAYS AS WELL AS OVER THE INTRACOASTAL AND INTO THE LOCAL
ATLANTIC. ACTIVITY MAY PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS AS
WELL AS FREQUENT CLOUD TO WATER LIGHTNING STRIKES. HAZARDOUS
BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES...AND GUSTY
WINDS MAY ARRIVE WELL AHEAD OF THE HEAVY RAIN AND FREQUENT
LIGHTNING. BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A STORM
APPROACHES YOUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ADEQUATE MOISTURE LEVELS AND A SEASONAL WEATHER PATTERN WILL
PROMOTE SCATTERED AFTERNOON AND EVENING THUNDERSTORM CHANCES OVER
MUCH OF THE AREA THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

SEDLOCK/MOSES

In the hours before

Special weather statement, Jun 8, 5:20 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
520 PM EDT SUN JUN 8 2014

FLZ041-044>046-053-141-082315-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-
520 PM EDT SUN JUN 8 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEAST LAKE...ORANGE...
WEST OSCEOLA...SEMINOLE...AND WEST VOLUSIA COUNTIES...

* UNTIL 715 PM EDT.

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH FREQUENT TO EXCESSIVE LIGHTNING SOUTH OF
LAKE GEORGE...MOVING SOUTH AT 15 MPH. IN ADDITION...OUTFLOW
BOUNDARIES FROM THUNDERSTORMS OVER SOUTH LAKE AND SOUTH VOLUSIA
COUNTIES HAD PRODUCED OUTFLOW BOUNDARIES THAT WERE ON A COLLISION
COURSE WITH THE EAST COAST SEA BREEZE.

NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGH THE REMAINDER OF THE
AFTERNOON OVER THE ORLANDO METRO AREA AS THESE BOUNDARIES MERGE
ALONG THE I-4 CORRIDOR...ROUGHLY ALONG A LINE EXTENDING FROM DELAND
TO LAKE KISSIMMEE. LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY
EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE KISSIMMEE...
ORLANDO...SANFORD...AND DELAND.

THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2937 8142 2927 8141 2927 8116 2772 8116
      2783 8122 2806 8145 2802 8138 2808 8135
      2808 8145 2814 8146 2814 8153 2825 8156
      2826 8166 2910 8164 2932 8167
TIME...MOT...LOC 2111Z 010DEG 17KT 2884 8133

BRAGAW
Local storm report, Jun 8, 6:23 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
623 PM EDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND GST     LEESBURG AIRPORT        28.82N 81.81W
06/08/2014  M46 MPH          LAKE               FL   ASOS

            LEESBURG ASOS REPORTED A THUNDERSTORM WIND GUST OF 40
            KT/46 MPH FROM 040 DEGREES.

&&

JRC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:24 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie66 min
Jun 7, 11:50 PM EDTSpecial Marine WarningMLB85 min
Jun 8, 5:20 PM EDTSpecial Weather StatementMLBOrange, Volusia115 min
Jun 8, 7:40 PM EDTSpecial Weather StatementMLBOsceola65 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.